Wyoming, 2001Damaging Wind in Wyoming, April 20, 2001
April 20, 2001 · NWS CYS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 20, 2:38 AM MST, 7 hours 37 minutes earlier.
Area forecast discussion, Apr 20, 2:38 AM MST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
338 AM MDT FRI APR 20 2001
LOTS OF WEATHER TO DEAL WITH BY THIS AFTN AND DIFFICULT TO
PICK MAIN ELEMENT...CLDS OR SHWRS OR WIND. WEATHER DETERIORATES
FURTHER OVER THE WEEKEND WITH ANOTHER SPRING SNOWSTORM IN OFFING
SUNDAY NIGHT AND MONDAY EVEN THOUGH SNOW WILL ALREADY BE THE MAIN
PRECIP TYPE SAT NIGHT. SATELLITE LOOP SHOWS THAT HI CLOUDS HAVE
ALREADY STREAMED OVER CWA TNGT WITH A SMALL BAND OF UPSLP LOW CLDS
BTWN CPR AND DGW. MDLS SIMILAR IN SHOWING ONE SHRTWV TROF LIFTING
NNE THRU ERN CO INTO WRN NEBRASKA BY LATE THIS MRNG. STGR SHRTWV
TROF OVER SWRN U.S. CURRENTLY WILL SWEEP ACRS THE CWA MAINLY THIS
AFTN AND EVENING. LKLY POPS IN ORDER FOR WRN CWA STARTING THIS
MRNG WITH SCT AFTN SHWRS/TSTMS OVER ERN CWA. WHILE SRN AREAS OF
CWA IMPROVE AND BECOME WINDY LATER THIS AFTN...NRN CWA WILL REMAIN
UNDER THE GUN FOR MUCH OF FRI NIGHT AND SAT MRNG AS A WK H5 LOW
FORMS OVER SD. STG DNSLP WINDS THAT DVLP FRI NIGHT WILL TURN TO
MOISTENING NLY AND THEN NELY SAT AFTN DUE TO UPR LOW MOVG INTO NWRN
AZ AND SFC LOW DEEPENING OVER ERN CO. SO...AT LEAST SCT POPS IN
ORDER AGN SAT AFTN BEFORE THEY INCREASE EVEN MORE SAT NIGHT AND
SUN. WHILE REAL THREAT OF SNOWSTORM HOLDS OFF UNTIL SUN NIGHT/MON
TIME FRAME...MOST OF THE PCPN IN CWA WILL BE WET SNOW SAT NIGHT/SUN.
STILL TOO EARLY FOR A WS WATCH...SO WILL UPDATE THE SPS SENT YDA
REGARDING THE RETURN OF WINTER WX. WILL BRING FCST MAX TEMPS DOWN
FOR SUN AND MON IN EXTENDED. FOR TDA...LIKE THE COOLER FWC MAXS
OVER THE WRMR FAN/MAV NUMBERS.
.CYS...
WY...NONE.
NE...NONE.
JLH
In the hours before
Special weather statement, Apr 20, 5:20 AM MST, 4 hours 55 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-202145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 AM MDT FRI APR 20 2001
...WINTERLIKE WEATHER WILL RETURN LATE SUNDAY AND MONDAY...
A MOIST UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED
STATES ON SATURDAY. THIS STORM WILL LIFT NORTHEAST ACROSS COLORADO
DURING THE DAY SUNDAY WHILE COOLER AIR MOVES DOWN FROM CANADA. THE
RESULT WILL BE WIDESPREAD PRECIPITATION OVER SOUTHEAST WYOMING AND
THE NEBRASKA PANHANDLE...WITH RAIN CHANGING TO WET SNOW.
SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS WILL BECOME LIKELY OVER
THE AREA SATURDAY NIGHT AND SUNDAY. THE HEAVIER SNOW THREAT WILL
ARRIVE SUNDAY NIGHT AND CONTINUE THROUGH MONDAY. IT IS STILL TOO
EARLY TO PREDICT ACTUAL SNOW AMOUNTS. HOWEVER...SOME SIGNIFICANT
SNOW ACCUMULATIONS ARE POSSIBLE IN SOUTHEAST WYOMING WITH LESSER
AMOUNTS IN THE NEBRASKA PANHANDLE.
IF YOU ARE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN SOUTHEAST WYOMING
OR THE NEBRASKA PANHANDLE SUNDAY NIGHT AND MONDAY...YOU SHOULD
LISTEN FOR LATER FORECASTS AND STATEMENTS ON THE BIG WEATHER CHANGE.
RANCHERS AND STOCK GROWERS MAY WISH TO PROTECT ANY YOUNG OR WEAK
ANIMALS FROM THE PROLONGED COOL AND WET WEATHER.
JLH
WCJIN-WYSE-WYNE
Special weather statement, Apr 20, 9:55 AM MST, 20 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-202330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT FRI APR 20 2001
SPOTTER ACTIVATION WILL NOT BE NECESSARY THIS AFTERNOON.
THE AIRMASS OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE WILL BECOMING INCREASINGLY MOIST AND SOMEWHAT UNSTABLE THIS
AFTERNOON. SHOWERS WILL BECOME LIKELY AT MOST LOCATIONS AND SOME
EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE.
A=LTHOUGH THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...WINDS WILL
BE STRONG AND GUSTY IN THE VICINITY OF ANY STORMS. WIND GUSTS TO 50
MPH AS WELL AS SMALL HAIL ARE POSSIBLE WITH THE STORMS.
JR
WCJIN-WYSE-WYNE
Thunderstorm Wind, Carbon
- When
- April 20, 10:15 AM MST to 10:18 AM MST
- Where
- Carbon County, 35 mi WSW of Rawlins
- Measured
- 65 kt (75 mph)
- Injuries
- 3 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.583, -107.883
Strong thunderstorm wind gust rolled a mobile home 3 times in Echo Springs, resulting in 3 injuries.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Iowa, April 20 to 21, 2001$1.3 million · F1 · 57 events
- Hail in California, April 20, 2001$3.3 million · 1 event
- Hail and Damaging Winds in Nebraska, April 20, 2001$521,000 · 1 in hail · 10 events
- Damaging Wind in Nebraska, April 20, 2001$500,000 · 65 kt wind · 1 event
- Damaging Wind in California, April 20, 2001$350,000 · 50 kt wind · 1 event
- Damaging Wind in Nebraska, April 20, 2001$250,000 · 65 kt wind · 1 event
- Tornado and Hail in Kansas, April 20, 2001$185,000 · F0 · 7 events
- Tornadoes and Hail in Nebraska, April 20, 2001$75,000 · F0 · 11 events
- High Wind in Colorado, April 20, 2001$37,000 · 69 kt wind · 13 events
- Hail and Damaging Winds in Kansas, April 20, 2001$34,000 · 70 kt wind · 14 events
- High Wind in Colorado, April 20, 2001$60,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Kansas, April 20, 20011.75 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237105.